Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Wichita, KS

May 18, 2013Barton County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 18, 2013, 8:28 PM CDT for Barton County, Rice County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2013, 8:28 PM CDT (01:28 UTC)
Expired
May 18, 2013, 9:30 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barton County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 2:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
4488 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS53 KICT 190128
SVRICT
KSC009-159-190230-
/O.NEW.KICT.SV.W.0053.130519T0128Z-130519T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 825 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTHWEST OF ELLINWOOD TO 6 MILES
  SOUTHWEST OF CUNNINGHAM TO 8 MILES SOUTHWEST OF MEDICINE LODGE...
  AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...RAYMOND...BUSHTON...CHASE...ALDEN...STERLING...LYONS...
  GENESEO...LITTLE RIVER...SILICA AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3847 9881 3852 9848 3852 9792 3817 9792
      3818 9814 3816 9815 3816 9821 3817 9822
      3817 9847 3825 9848 3826 9881 3846 9883
TIME...MOT...LOC 0128Z 270DEG 29KT 3829 9866 3758 9845
          3718 9861

HAIL...1.00IN
WIND...70MPH

$$

COOK
3 follow-up statements
731 
WWUS53 KICT 190149
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT SAT MAY 18 2013

KSC009-159-190230-
/O.CON.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-BARTON KS-
849 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BARTON AND RICE COUNTIES UNTIL 930 PM CDT...

AT 844 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ELLINWOOD TO ABBYVILLE TO 9 MILES SOUTHEAST OF
CUNNINGHAM TO 5 MILES SOUTH OF SHARON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RAYMOND...ALDEN...BUSHTON...CHASE...STERLING...LYONS...GENESEO...
LITTLE RIVER...SILICA AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3847 9881 3852 9848 3852 9792 3817 9792
      3818 9814 3816 9815 3816 9821 3817 9822
      3817 9847 3825 9848 3826 9881 3846 9883
TIME...MOT...LOC 0149Z 270DEG 29KT 3842 9852 3797 9824
          3758 9824 3718 9840

HAIL...1.00IN
WIND...60MPH

$$

MCGUIRE
355 
WWUS53 KICT 190210
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT MAY 18 2013

KSC009-190220-
/O.CAN.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
BARTON KS-
910 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
      3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0210Z 270DEG 29KT 3842 9830 3800 9799
          3758 9803 3718 9819

$$

KSC159-190230-
/O.CON.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-
910 PM CDT SAT MAY 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RICE COUNTY
UNTIL 930 PM CDT...

AT 907 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CHASE TO PARTRIDGE TO 6 MILES SOUTHEAST OF
KINGMAN TO ATTICA...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LYONS...GENESEO...LITTLE RIVER AND FREDERICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
      3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0210Z 270DEG 29KT 3842 9830 3800 9799
          3758 9803 3718 9819

HAIL...<.75IN
WIND...60MPH

$$

MCGUIRE
323 
WWUS53 KICT 190224
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT SAT MAY 18 2013

KSC159-190234-
/O.EXP.KICT.SV.W.0053.000000T0000Z-130519T0230Z/
RICE KS-
924 PM CDT SAT MAY 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY WILL EXPIRE AT 930
PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3852 9792 3817 9792 3818 9814 3816 9815
      3816 9821 3817 9822 3817 9846 3852 9848
TIME...MOT...LOC 0224Z 270DEG 29KT 3842 9815 3800 9785
          3758 9789 3718 9805

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 7:35 PM CDT, 53 minutes earlier.

Area forecast discussion, May 18, 7:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT SAT MAY 18 2013

.MESOSCALE DISCUSSION...
ISSUED AT 723 PM CDT SAT MAY 18 2013

SCATTERED STRONG/SEVERE CONVECTION CURRENTLY ONGOING...STRETCHING
FROM NORTH-CENTRAL KS...SOUTH INTO SOUTH-CENTRAL KS...AND FURTHER
SOUTH INTO WEST-CENTRAL OK. CURRENT RADAR INDICATES TWO
SUPERCELLS...ONE OVER NORTHWEST RUSSELL COUNTY...AND ANOTHER MORE
SIGNIFICANT SUPERCELL OVER PAWNEE COUNTY. BOTH STORMS HAVE STRONG
ROTATION...WITH ISOLATED TORNADOES...VERY LARGE HAIL AND DAMAGING
WINDS POSSIBLE. STORMS FURTHER SOUTH OVER SOUTH-CENTRAL KS AND
WEST-CENTRAL OK APPEAR TO BE MORE MULTICELL/LINEAR IN
NATURE...WITH A LOW TORNADO THREAT AT LEAST IN THE SHORT-TERM.

AS THE EVENING PROGRESSES...DESPITE AN INCREASING CAP WITH EASTWARD
EXTENT...INCREASING BOUNDARY LAYER MOISTURE ALONG WITH INCREASING
LOW-LEVEL JET MAY TEND TO INCREASE THE TORNADO THREAT AS ACTIVITY
HEADS EAST INTO WESTERN PORTIONS OF WICHITA'S FORECAST AREA...HIGHEST
THREAT WEST OF I-135 BEFORE MIDNIGHT. THESE INCREASING LOW-LEVEL
HELICITIES IN CONCERT WITH EXTREME INSTABILITY AND LOW CLOUDS
HEIGHTS MAY RESULT IN AN ISOLATED STRONG/VIOLENT TORNADO.
ADDITIONALLY...VERY LARGE HAIL IN EXCESS OF BASEBALLS AND DAMAGING
STRAIGHT-LINE WINDS WILL BE POSSIBLE.

ADK

&&

.UPDATE...
ISSUED AT 649 PM CDT SAT MAY 18 2013

UPDATE TO THE AVIATION SECTION BELOW FOR THE 00Z TAFS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 247 PM CDT SAT MAY 18 2013

THIS EVENING AND TONIGHT...
THE LATEST SHORT TERM GUIDANCE SUGGESTS A BETTER CHANCE FOR
PORTIONS OF CENTRAL AND ESPECIALLY SOUTH CENTRAL KANSAS BEING
AFFECTED BY SEVERE CONVECTION THIS EVENING AS IT EVOLVES/MOVES
EAST OFF THE DRY-LINE FURTHER TO THE WEST. STRONG TO EXTREME
INSTABILITY WILL BE PRESENT AT PEAK HEATING WITH INITIATION
EXPECTED JUST WEST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY
EVENING. THIS ACTIVITY IS EXPECTED TO MOVE EAST-NORTHEAST INTO AT
LEAST WESTERN PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
EVENING WITH SHEAR PROFILES SUPPORTIVE OF SUPERCELLS AND A FEW
TORNADOES. CAP STRENGTH WILL BE KEY IN HOW FAR EAST THIS
CONVECTION CAN DEVELOP ACROSS THE REST OF CENTRAL AND SOUTH
CENTRAL KANSAS...THOUGH THE NAM AND GFS WOULD SUGGEST AS FAR EAST
AS THE TURNPIKE THRU THE EARLY OVERNIGHT HOURS. THE PROGGED ENERGY
HELICITY VALUES BELOW 3KM AND 1KM SUGGESTS THAT A TORNADO
POTENTIAL WILL EXIST EVEN AFTER DARK UP THRU MIDNIGHT ACROSS SOUTH
CENTRAL KANSAS. WHILE THERE IS SOME NEGATING FACTORS WITH CAP
STRENGTH AND FLOW ALOFT FOR CONVECTIVE AND SUPERCELL MAINTENANCE
INTO EARLY TONIGHT...THE STRONG LOW LEVEL JET AND RATHER
IMPRESSIVE INSTABILITY DOES LEAD TO KEEP THIS POSSIBILITY OPEN.
-KED

SUNDAY...ANOTHER ROUND OF SIGNIFICANT SEVERE WEATHER IS EXPECTED
ACROSS MUCH OF THE AREA ON SUNDAY-SUNDAY NIGHT. MUCH LIKE THIS
AFTERNOON...THE DRYLINE WILL BE THE PRIMARY FOCUS FOR DEEP MOIST
CONVECTION DURING THE MID TO LATE AFTERNOON HOURS BUT SOME
UNCERTAINTY REMAINS IN HOW FAR EAST THE DRYLINE MIXES. THE NAM IS
THE MOST AGGRESSIVE AND FURTHER EAST ALLOWING LOW LEVEL FLOW TO VEER
TO THE SOUTHWEST ACROSS MUCH OF SOUTH CENTRAL KANSAS WHICH WOULD
LIKELY REDUCE THE THREAT FOR TORNADOES WEST OF I-135 KEEPING THE
GREATEST THREAT MAINLY EAST OF THE WICHITA AREA ACROSS MUCH OF EAST
CENTRAL AND SOUTHEAST KANSAS. THE GFS/ECMWF ARE LESS AGGRESSIVE
MIXING THE DRYLINE EASTWARD WHILE THE GFS PROGS INDICATE A
RETREATING DRYLINE SUNDAY EVENING SUPPORTING CONTINUED THUNDERSTORM
DEVELOPMENT ACROSS PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS WITH
MUCAPE/HAIL GROWTH REGION LAPSE RATES SUPPORTING THE THREAT FOR
LARGE HAIL. THE SHEAR PROFILES CONTINUE TO SUPPORT SUPERCELLS ON
SUNDAY AS A MORE ROBUST H25 SPEED MAX EJECTS ACROSS THE SOUTHERN AND
CENTRAL PLAINS. THE DEEP LAYER SHEAR BECOMES QUITE IMPRESSIVE WITH
0-8KM BULK SHEAR APPROACHING 80 KNOTS BY 00Z MON. THE POTENTIAL FOR
SUPERCELLS WITH VERY LARGE HAIL AND TORNADOES WILL CONTINUE THROUGH
THE EVENING HOURS ACROSS SOUTHEAST KANSAS.

MON-TUE...WILL MAINTAIN AFTERNOON POPS WEIGHTED OVER SOUTHEAST
KANSAS ON MONDAY AFTERNOON AS A SFC TROUGH IS PROGGED TO REMAIN
DRAPED ACROSS THE AREA AND MAY PROVIDE A FOCUS FOR DEEP MOIST
CONVECTION. HARD TO RULE OUT MORE SEVERE WEATHER BUT CONFIDENCE
REMAINS LOW AT THIS TIME. MORE SEASONABLE TEMPERATURES ARE EXPECTED
BY TUESDAY AS THE MID/UPPER TROUGH CONTINUES TO MEANDER OVER THE
NORTHERN PLAINS AND DRIER MORE SEASONABLE AIR IS ADVECTED ACROSS THE
CENTRAL PLAINS STATES. -MWM

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 247 PM CDT SAT MAY 18 2013

A MID/UPPER RIDGE IS PROGGED TO RETURN TO THE CENTRAL AND
SOUTHERN PLAINS IN A PATTERN THAT MAY BECOME FAVORABLE FOR
NOCTURNAL THUNDERSTORM ACTIVITY AND MAINTAINED POPS THROUGH MUCH
OF THE PERIOD. SEASONABLY MILD TEMPERATURES ARE EXPECTED WITH
HIGHS IN THE UPPER 70S AND LOWS IN THE 50S AND 60S. -MWM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 649 PM CDT SAT MAY 18 2013

ANTICIPATE SCATTERED THUNDERSTORMS TO AFFECT THE VICINITY OF ALL
TAFS SITES EXCEPT KCNU THROUGH MIDNIGHT. SOME OF THE STORMS WILL
BE SEVERE...CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. TORNADO THREAT MAY ACTUALLY INCREASE FOR A TIME THIS
EVENING AS LOW-LEVEL JET STRENGTHENS. AS STORMS RUN INTO A STOUT
CAPPING INVERSION...THEY SHOULD TEND TO WEAKEN AND DECREASE IN
AREAL COVERAGE AFTER MIDNIGHT...WITH ACTIVITY POSSIBLY NOT EVEN
MAKING IT TO KCNU. IN WAKE OF STORMS...ANOTHER ROUND OF LOW
CIGS/VSBYS WILL BE POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING.
COLD FRONT/DRYLINE WILL SWEEP EAST ACROSS THE REGION
SUNDAY...SPARKING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
GENERALLY ALONG/EAST OF KICT-KSLN SUN AFTERNOON-EVENING.
WEST/NORTHWEST WINDS WILL SPREAD EAST IN WAKE OF THE
FRONT...REACHING THE I-135 CORRIDOR AROUND LUNCHTIME.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  86  60  81 /  60  50  60  30
HUTCHINSON      67  87  58  83 /  50  50  40  30
NEWTON          67  83  60  78 /  60  60  60  30
ELDORADO        68  86  62  82 /  60  60  60  40
WINFIELD-KWLD   69  86  63  81 /  60  60  60  40
RUSSELL         64  82  52  79 /  60  40  20  20
GREAT BEND      64  82  53  79 /  60  40  20  20
SALINA          68  85  58  80 /  40  50  40  20
MCPHERSON       67  86  58  82 /  50  50  40  20
COFFEYVILLE     70  87  66  82 /  20  60  70  60
CHANUTE         70  85  66  81 /  30  70  70  50
IOLA            70  85  66  81 /  30  80  70  50
PARSONS-KPPF    70  86  66  81 /  30  70  70  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 18, 3:38 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SAT MAY 18 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
338 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED SEVERE THUNDERSTORMS INCLUDING SUPERCELLS WILL
BRING VERY LARGE HAIL UP TO TENNIS BALL SIZE ALONG WITH DAMAGING
WINDS TO 80 MPH AND A FEW TORNADOES TO CENTRAL AND SOUTH CENTRAL
KANSAS THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DECREASE IN
INTENSITY AS THEY MOVE NORTHEAST ACROSS THE AREA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS WILL
SHIFT SLIGHTLY EAST ON SUNDAY AND SUNDAY NIGHT...IMPACTING AREAS
MAINLY ALONG AND EAST OF I-135. A FEW TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHEAST KANSAS.

MONDAY AND MONDAY NIGHT WILL BRING ADDITIONAL CHANCES FOR SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER OF ALL
TYPES..PRIMARILY OVER SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY
LINGER TUESDAY AND TUESDAY EVENING OVER PRIMARILY SOUTHEAST
KANSAS.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY RETURN TO THE
AREA LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS EVENING AND INTO TONIGHT
OVER MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS...THEN OVER AREAS
ALONG AND EAST OF I-135 SUNDAY AND SUNDAY NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Special weather statement, May 18, 6:30 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SAT MAY 18 2013

KSZ032-190130-
RUSSELL-
630 PM CDT SAT MAY 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 24 MILES WEST OF
VICTORIA...OR 40 MILES WEST OF RUSSELL...AND MOVING EAST AT 20 MPH.

DESTRUCTIVE HAIL UP TO BASEBALL SIZE IS POSSIBLE WITH.

PEOPLE IN RUSSELL COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3914 9904 3914 9850 3870 9849 3870 9905
TIME...MOT...LOC 2331Z 261DEG 19KT 3884 9956

COOK
Local storm report, May 18, 7:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             10 NW RUSSELL           38.99N 98.99W
05/18/2013  E1.00 INCH       RUSSELL            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL. TIME
            IS APPROXIMATED WITH RADAR.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:10 PM CDTTornado Warning Tornado observedICTRussell50 min
May 18, 8:11 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno64 min
May 18, 8:15 PM CDTTornado Warning Tornado observedICTBarton45 min
May 18, 8:36 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell54 min
May 18, 8:55 PM CDTSevere Thunderstorm WarningICTLincoln65 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno59 min
May 19, 12:13 AM CDTSpecial Weather StatementICTChautauqua32 min
May 19, 1:00 AM CDTSpecial Weather StatementICTCowley, Sumner45 min
May 19, 2:18 AM CDTSpecial Weather StatementICTSaline27 min
May 19, 4:29 AM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery46 min
May 19, 5:05 AM CDTSpecial Weather StatementICTWilson25 min
May 19, 5:33 AM CDTSpecial Weather StatementICTLabette27 min
May 19, 1:40 PM CDTSpecial Weather StatementICTSaline35 min
May 19, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman49 min
May 19, 2:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 19, 3:00 PM CDTSpecial Weather StatementICTSaline30 min
May 19, 3:00 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice45 min
May 19, 3:05 PM CDTTornado WarningICTKingman, Sedgwick, Sumner25 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
May 19, 3:25 PM CDTTornado Warning EmergencyTornado observedICTSedgwick50 min
May 19, 3:55 PM CDTTornado WarningICTSumner50 min
May 19, 3:59 PM CDTTornado WarningICTButler, Harvey, Sedgwick46 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner45 min
May 19, 4:27 PM CDTSevere Thunderstorm WarningICTChase, Marion48 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningICTSedgwick44 min
May 19, 4:32 PM CDTSpecial Weather StatementICTMcPherson28 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood54 min
May 19, 4:40 PM CDTAreal Flood WarningICTSedgwick5 hr
May 19, 4:40 PM CDTTornado WarningICTSumner35 min
May 19, 4:43 PM CDTTornado WarningICTButler, Cowley, Sumner47 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningICTButler, Harvey40 min
May 19, 5:07 PM CDTSevere Thunderstorm WarningICTCowley38 min
May 19, 5:14 PM CDTSevere Thunderstorm WarningICTSumner46 min
May 19, 5:15 PM CDTSevere Thunderstorm WarningICTMarion45 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningICTKingman55 min
May 19, 5:24 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min
May 19, 5:35 PM CDTTornado WarningICTCowley, Sumner40 min
May 19, 6:03 PM CDTSpecial Weather StatementICTMcPherson27 min
May 19, 6:04 PM CDTSpecial Weather StatementICTReno26 min
May 19, 6:11 PM CDTSevere Thunderstorm WarningICTReno49 min
May 19, 6:17 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood58 min
May 19, 6:20 PM CDTSevere Thunderstorm WarningICTWoodson40 min
May 19, 6:23 PM CDTSpecial Weather StatementICTHarvey37 min
May 19, 6:25 PM CDTSpecial Weather StatementICTMcPherson35 min
May 19, 6:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
May 19, 6:54 PM CDTTornado WarningICTChautauqua, Cowley, Elk36 min
May 19, 6:57 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson48 min
May 19, 6:58 PM CDTSpecial Weather StatementICTRussell32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.